MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 5MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 5MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120510
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Procode: krd/hcg.(b)(6).Patient codes: no code available, was selected, however, the aneurysm recanalization necessitated re-treatment to prevent further injury or complications.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of ten products involved with the complaint and the associated manufacturer report numbers are 3008114965-2020-00266, 3008114965-2020-00267, 3008114965-2020-00268, 3008114965-2020-00270, 3008114965-2020-00272, 3008114965-2020-00273, 3008114965-2020-00274, 3008114965-2020-00275 and 3008114965-2020-00276.Complaint conclusion: as reported by the sterling study, a (b)(6)-year old male (subject 913-004) with a history of headaches and smoking (current) underwent balloon-assisted coil embolization of a right posterior cerebral artery aneurysm on (b)(6) 2019 and experienced aneurysm recanalization on (b)(6) 2020 requiring repeat coil embolization on (b)(6) 2020.Immediate pre-procedure angiography on (b)(6) 2019 revealed a right pca bifurcation aneurysm.The unruptured aneurysm had the following dimensions: height 11.8mm, dome 9.6mm, maximum aneurysm diameter 9.6mm, neck size 5.0mm, and dome-to-neck ratio 1.9mm.Parent vessel diameter was 2.0mm.Balloon-assisted coil embolization was subsequently performed with the implantation of one 3mm x 8cm galaxy g3 xsft (glx120308/l13627), one 3.5mm x 9cm galaxy g3 xsft (glx123509/l12045), one 4mm x 8cm galaxy g3 xsft (glx120408/l13272), one 4mm x 10cm galaxy g3 xsft (glx120410/l13817), one 5mm x 10cm galaxy g3 (gly120510/l13038), one 6mm x 11.9cm micrusframe 10 (mfr100611/l15887), one 6mm x 26cm micrusframe 10 (mfr100626/l15266), one 9mm x 22cm micrusframe 14 (mfr140922/l15601), one 2mm x 6cm galaxy g3 xsft hel (glx120206/l11700), and one 2mm x 8cm galaxy g3 xsft hel (glx120208/l13763) via an excelsior sl-10 (stryker) microcatheter.In the opinion of the investigator, treatment of the target aneurysm was considered complete and the study coils were successfully implanted at the target site with angiosuite packing density 20%.The immediate post-procedure modified raymond-roy classification score was class ii (residual neck).There were no reported intraoperative complications or study device deficiencies.The patient was discharged home with self-care on (b)(6) 2019 with modified rankin scale (mrs) score of 0.Magnetic resonance angiography (mra) performed at the 180-day follow-up visit on (b)(6) 2020 demonstrated modified raymond-roy classification score of class iiib (residual aneurysm with contrast along aneurysm wall).Mrs score was 0.The patient subsequently underwent retreatment of the target aneurysm on (b)(6) 2020 with coil embolization due to residual aneurysm.Modified raymond-roy classification score was class iiia (residual aneurysm with contrast within coil interstices) following retreatment.There was no intraoperative aneurysm rupture or thromboembolic event.The patient was discharged home with self-care on (b)(6) 2020.The patient was started on prophylactic asaflow 80mg on (b)(6) 2019 and is ongoing.Additional event information received indicated that the physician believes that coil compaction and the wide neck of the aneurysm may have contributed to the recanalization.The coils remained within the aneurysm sac.The patient was not symptomatic as a result of the event.The device remains implanted and is thus not available for evaluation.A manufacturing record evaluation was performed for the finished device l13038 number, and no non-conformances related to the reported complaint condition were identified.Aneurysm recanalization is a known potential complication associated with coil embolization procedures.Despite rapid technological advances in endovascular technology, wide-necked intracranial aneurysms remain difficult to treat with associated high recanalization rates.With the information provided, it is not possible to determine the root cause of the event; however, factors which may have a correlation with recanalization following coil embolization include neck size, packing density, and inflow angle.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the sterling study, a (b)(6)-year old male (subject 913-004) with a history of headaches and smoking (current) underwent balloon-assisted coil embolization of a right posterior cerebral artery aneurysm on (b)(6) 2019 and experienced aneurysm recanalization on (b)(6) 2020 requiring repeat coil embolization on (b)(6) 2020.Immediate pre-procedure angiography on (b)(6) 2019 revealed a right pca bifurcation aneurysm.The unruptured aneurysm had the following dimensions: height 11.8mm, dome 9.6mm, maximum aneurysm diameter 9.6mm, neck size 5.0mm, and dome-to-neck ratio 1.9mm.Parent vessel diameter was 2.0mm.Balloon-assisted coil embolization was subsequently performed with the implantation of one 3mm x 8cm galaxy g3 xsft (glx120308/l13627), one 3.5mm x 9cm galaxy g3 xsft (glx123509/l12045), one 4mm x 8cm galaxy g3 xsft (glx120408/l13272), one 4mm x 10cm galaxy g3 xsft (glx120410/l13817), one 5mm x 10cm galaxy g3 (gly120510/l13038), one 6mm x 11.9cm micrusframe 10 (mfr100611/l15887), one 6mm x 26cm micrusframe 10 (mfr100626/l15266), one 9mm x 22cm micrusframe 14 (mfr140922/l15601), one 2mm x 6cm galaxy g3 xsft hel (glx120206/l11700), and one 2mm x 8cm galaxy g3 xsft hel (glx120208/l13763) via an excelsior sl-10 (stryker) microcatheter.In the opinion of the investigator, treatment of the target aneurysm was considered complete and the study coils were successfully implanted at the target site with angiosuite packing density 20%.The immediate post-procedure modified raymond-roy classification score was class ii (residual neck).There were no reported intraoperative complications or study device deficiencies.The patient was discharged home with self-care on (b)(6) 2019 with modified rankin scale (mrs) score of 0.Magnetic resonance angiography (mra) performed at the 180-day follow-up visit on (b)(6) 2020 demonstrated modified raymond-roy classification score of class iiib (residual aneurysm with contrast along aneurysm wall).Mrs score was 0.The patient subsequently underwent retreatment of the target aneurysm on (b)(6) 2020 with coil embolization due to residual aneurysm.Modified raymond-roy classification score was class iiia (residual aneurysm with contrast within coil interstices) following retreatment.There was no intraoperative aneurysm rupture or thromboembolic event.The patient was discharged home with self-care on (b)(6) 2020.The patient was started on prophylactic asaflow 80mg on (b)(6) 2019 and is ongoing.Additional event information received on (b)(6) 2020 indicated that the physician believes that coil compaction and the wide neck of the aneurysm may have contributed to the recanalization.The coils remained within the aneurysm sac.The patient was not symptomatic as a result of the event.No further information was provided.

Brand Name
GALAXY G3 5MM X 10CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10240007
Report Number3008114965-2020-00271
Device Sequence Number2655592
Product Code KRD
UDI-Device Identifier10886704077503
UDI-Public10886704077503
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source foreign,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberGLY120510
Device Catalogue NumberGLY120510
Device Lot NumberL13038
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/19/2020
Initial Report FDA Received Date07/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age35 YR
Patient Weight73